Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 11, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 24, 2013, 4:06 AM CDT for 39 counties in Alabama. It took effect at Mar 24, 2013, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 4:06 AM CDT (09:06 UTC)
- In effect from
- Mar 24, 2013, 12:00 PM CDT
- Expired
- Mar 24, 2013, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WWUS74 KBMX 240906 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 406 AM CDT SUN MAR 24 2013 ...WINDY CONDITIONS DEVELOPING BY EARLY AFTERNOON... ALZ011>015-017>050-241800- /O.NEW.KBMX.WI.Y.0011.130324T1700Z-130325T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 406 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING...12 NOON THROUGH 9 PM THIS EVENING. * WINDS...SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 35 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
569 WWUS74 KBMX 241620 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 AM CDT SUN MAR 24 2013 ...WINDY CONDITIONS DEVELOPING BY EARLY AFTERNOON... ALZ011>015-017>050-250200- /O.CON.KBMX.WI.Y.0011.130324T1700Z-130325T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1120 AM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...12 NOON THROUGH 9 PM THIS EVENING. * WINDS...SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 35 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:55 AM CDT, 11 minutes earlier.
Area forecast discussion, Mar 24, 3:55 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 AM CDT SUN MAR 24 2013 .SHORT TERM...TODAY THROUGH TUESDAY. THE LEADING UPPER LEVEL IMPULSE IS CURRENTLY MOVING ACROSS CENTRAL ALABAMA. THE HIGHER LOW LEVEL THETA-E AIR ASSOCIATED WITH THE SURFACE WARM FRONT NEVER PUSHED NORTHWARD INTO CENTRAL ALABAMA... AND SURFACE DEWPOINTS ARE STILL IN THE LOWER TO MIDDLE 50S. THE CONVECTION ASSOCIATED WITH THIS SHORT WAVE TROF WILL EXIT EAST ALABAMA AROUND SUNRISE. THERE WILL LIKELY BE A BREAK IN THE ACTION DURING THE MORNING HOURS BEFORE THE NEXT ROUND OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. THE ACTUAL COLD FRONT WILL ENTER WEST ALABAMA AROUND 12 NOON TODAY. THE COMBINATION OF LIFT ALONG THE FRONT AND FORCING ALOFT FROM THE ADVANCING UPPER TROF AXIS WILL INITIATE SHOWERS BY LATE MORNING ACROSS WEST ALABAMA. AS THE FRONT ENCOUNTERS A MORE UNSTABLE AIR MASS ACROSS EAST ALABAMA... THERE COULD BE A FEW THUNDERSTORMS. THE MODELS ARE FORECASTING SOME RATHER IMPRESSIVE LIFTED INDICES AND CAPE VALUES THIS AFTERNOON ACROSS EAST ALABAMA. HOWEVER...THE MODELS ARE OVERESTIMATING THE RETURN OF HIGHER SURFACE DEWPOINTS...AS THE LOW LEVEL FLOW WILL REMAIN EASTERLY AHEAD OF THE COLD FRONT. THAT BEING SAID...I WOULD NOT BE SURPRISED TO SEE MANY OF THE SHOWERS OR THUNDERSTORMS TO PRODUCE SMALL HAIL. THE COLD FRONT SHOULD BE EAST OF ALABAMA BY SUNSET BRINGING AN END TO THE RAIN. AS ADVERTISED THE PAST FEW DAYS...WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON WITH WEST WINDS OF 15 TO 25 MPH...AND GUSTS TO 35 MPH. A WIND ADVISORY WILL BE ISSUED FORM NOON UNTIL 9 PM. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT BUT WIND SPEEDS SHOULD FALL BELOW ADVISORY CRITERIA THIS EVENING. MONDAY AND TUESDAY WILL BE VERY COLD WITH BRISK NORTHWEST WINDS... AND TEMPERATURES MORE TYPICAL OF MID WINTER. OVERNIGHT LOWS WILL LIKELY FALL TO NEAR OR JUST BELOW FREEZING MONDAY AND TUESDAY NIGHTS. THE MODELS CONTINUE TO SHOW SOME LOW LEVEL MOISTURE WORKING INTO NORTH ALABAMA MONDAY AND TUESDAY...AND WOULD NOT BE SURPRISED TO SEE SOME SNOW FLURRIES. .LONG TERM...WEDNESDAY THROUGH SATURDAY. THE COLD UPPER TROF OVER THE EASTERN UNITED STATES WILL FINALLY BEGIN TO LOOSEN ITS GRIP BY THE MIDDLE OF THE WEEK. TEMPERATURES WILL BEGIN A GRADUAL WARM-UP WITH READINGS BACK TO AVERAGE VALUES BY FRIDAY. THE CENTRAL GULF COAST REGION STAYS IN A NORTHWEST UPPER FLOW PATTERN THROUGH THE WEEKEND. THE GFS AND ECMWF MODELS BOTH BRING SOME PRECIPITATION INTO CENTRAL ALABAMA BY THE WEEKEND...BUT FOR DIFFERENT REASONS. THE GFS SETS UP A BAROCLINIC ZONE OVER THE OVER THE SOUTHERN PLAINS STATES...AND SEVERAL CONVECTIVE SYSTEMS SLIDE SOUTHEAST TOWARDS ALABAMA...WHILE THE ECMWF MODEL HAS A WEAK SURFACE FRONT PUSHING INTO THE AREA FROM THE NORTHWEST. SMALL RAIN CHANCES WILL BE MAINTAINED FOR FRIDAY AND SATURDAY...MAINLY ACROSS THE NORTH. 58/ROSE && .AVIATION... 06Z TAF DISCUSSION. WITH THE POTENTIAL OF SEVERE WANING OVER THE LAST HOUR...THERE WILL STILL BE A FEW HOURS OF TS ACROSS OUR NORTHERN TERMINALS. CIGS AND VIS WILL BOUNCE AROUND ACCORDING TO THE RAIN RATES...BUT GENERALLY MVFR CIGS AND VIS OUTSIDE OF THE TS. AMENDMENTS WILL BE NECESSARY FOR HEAVIER TS AS THEY DEVELOP. SOUTHERN SITES HAVE MAINLY RA TO LOOK FORWARD TO FOR THE NEXT FEW HOURS AS GULF MOISTURE CONTINUES STREAMING NORTHWARD. ONCE THE RAINS START TO TAPER OFF AFTER 11-12Z...THE NEXT MAJOR PREVAILING TAF COMPONENT WILL BE THE GUSTY WESTERLY WINDS. PICKING UP AROUND 17Z...SUSTAINED 15-18KTS WITH GUSTS AS HIGH AS 30KTS WILL BE AROUND FOR THE REMAINDER OF THIS TAF CYCLE. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 36 47 32 45 / 50 10 10 10 10 ANNISTON 61 36 48 32 47 / 50 10 10 10 10 BIRMINGHAM 61 33 49 30 47 / 40 10 10 10 10 TUSCALOOSA 62 35 52 32 51 / 30 0 10 10 10 CALERA 63 36 50 34 49 / 40 10 10 10 10 AUBURN 66 35 51 33 49 / 40 10 10 10 10 MONTGOMERY 71 37 54 34 53 / 30 0 10 10 10 TROY 71 36 54 32 52 / 30 0 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Mar 24, 2:30 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 AM CDT SUN MAR 24 2013 ALZ011>015-017>050-242315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 230 AM CDT SAT MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH FLOODING WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE HEAVIEST RAIN OCCURRED SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK. SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 24, 2:00 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 AM CDT SUN MAR 24 2013
ALZ032-033-039-240745-
HALE AL-MARENGO AL-PERRY AL-
200 AM CDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHERN MARENGO AND
SOUTHERN HALE COUNTIES UNTIL 245 AM CDT...
AT 200 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JEFFERSON...OR 9 MILES WEST OF LINDEN...MOVING
NORTHEAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
UNIONTOWN...
MARION...
CHICKASAW STATE PARK...
FAUNSDALE...
NEWBERN...
&&
LAT...LON 3284 8713 3283 8710 3271 8702 3270 8703
3267 8703 3264 8705 3260 8704 3248 8735
3248 8742 3245 8742 3226 8791 3232 8794
3242 8801
TIME...MOT...LOC 0701Z 242DEG 53KT 3238 8785
GRANTHAMSpecial weather statement, Mar 24, 2:17 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CDT SUN MAR 24 2013
ALZ015-024-240800-
JEFFERSON AL-WALKER AL-
217 AM CDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND NORTHERN
JEFFERSON COUNTIES UNTIL 300 AM CDT...
AT 215 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BANKHEAD LOCK AND DAM...OR 17 MILES NORTHEAST OF
HOLT...MOVING NORTHEAST AT 65 MPH.
HEAVY RAINS MAY CAUSE SOME LOCALIZED FLOODING OVER THE NEXT HOUR.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SUMITON...
GARDENDALE...
OAK GROVE...
SYLVAN SPRINGS...
MAYTOWN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
IF YOU ENCOUNTER RISING CREEKS OR WATERS...PLEASE REPORT THIS BY
CALLING 1-800-856-0758 OR TWEETING TO HASHTAG ALWX.
&&
LAT...LON 3384 8675 3376 8665 3376 8659 3337 8723
3342 8725 3346 8733 3349 8733 3348 8729
3350 8729 3350 8726 3351 8727 3352 8732
3356 8732 3382 8695 3384 8688
TIME...MOT...LOC 0715Z 236DEG 55KT 3346 8733
27Local storm report, Mar 24, 2:53 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 AM CDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 S TROY 31.77N 85.97W
03/23/2013 E0.50 INCH PIKE AL EMERGENCY MNGR
PEA TO PENNY SIZE HAIL REPORTED IN THE SOUTHERN CITY
LIMITS OF TROY ON INDIAN CREEK TRAIL.
0640 PM HAIL CUBA 32.44N 88.37W
03/23/2013 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
0645 PM HAIL YORK 32.50N 88.30W
03/23/2013 E0.50 INCH SUMTER AL FIRE DEPT/RESCUE
0645 PM HAIL 1 N YORK 32.51N 88.30W
03/23/2013 E0.88 INCH SUMTER AL FIRE DEPT/RESCUE
0701 PM HAIL 4 S BLUFFPORT 32.54N 88.11W
03/23/2013 E1.75 INCH SUMTER AL PUBLIC
GOLF BALL HAIL COVERING THE GROUND AT THE BP FOOD MART ON
HIGHWAY 28.
0713 PM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
03/23/2013 MARENGO AL BROADCAST MEDIA
POWER POLE AND POWER LINES BLOWN DOWN ON HIGHWAY 43 AT
THE NATIONAL GUARD ARMORY.
0715 PM HAIL 1 N DEMOPOLIS 32.53N 87.84W
03/23/2013 E0.50 INCH MARENGO AL EMERGENCY MNGR
MARBLE HAIL COMPLETELY COVERING THE GROUND.
0716 PM HAIL 2 N DEMOPOLIS 32.54N 87.84W
03/23/2013 E1.00 INCH GREENE AL EMERGENCY MNGR
HAIL AT LEAST ONE HALF INCH DEEP.
0723 PM HAIL CEDARVILLE 32.61N 87.67W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
THE GOLF BALL SIZE HAIL IS NOW COMPLETELY COVERING THE
GROUND.
0734 PM HAIL 1 N NEWBERN 32.61N 87.54W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
GOLF BALL HAIL BROKE OUT WINDOWS AND DAMAGED HOMES NEAR
NEWBURN.
0747 PM HAIL MARION 32.63N 87.32W
03/23/2013 E1.75 INCH PERRY AL AMATEUR RADIO
NEAR JUDSON COLLEGE. SEVERAL WINDOW PANES AND WINDOWS
BROKEN.
0815 PM HAIL MAPLESVILLE 32.79N 86.88W
03/23/2013 E1.00 INCH CHILTON AL 911 CALL CENTER
0819 PM HAIL 1 E RAMER 32.05N 86.20W
03/23/2013 E0.75 INCH MONTGOMERY AL PUBLIC
0822 PM HAIL RAMER 32.05N 86.22W
03/23/2013 E0.25 INCH MONTGOMERY AL AMATEUR RADIO
0837 PM HAIL 4 SW CLANTON 32.80N 86.68W
03/23/2013 E0.50 INCH CHILTON AL PUBLIC
HAIL FELL 5 TO 6 MINUTES
0838 PM HAIL 1 N CHICKASAW STATE PAR 32.37N 87.79W
03/23/2013 E1.00 INCH MARENGO AL EMERGENCY MNGR
ALONG HIGHWAY 43.
0850 PM HAIL 2 N VERBENA 32.78N 86.51W
03/23/2013 E0.88 INCH CHILTON AL PUBLIC
NICKEL HAIL ON HIGHWAY 31 JUST NORTH OF VERBENA
1018 PM HAIL 3 N CEDARVILLE 32.66N 87.67W
03/23/2013 E0.50 INCH HALE AL EMERGENCY MNGR
1022 PM HAIL HAVANA 32.90N 87.62W
03/23/2013 E1.75 INCH HALE AL EMERGENCY MNGR
1038 PM HAIL ELLARDS 32.81N 87.26W
03/23/2013 E0.88 INCH PERRY AL PUBLIC
COVERING THE GROUND
1040 PM HAIL 2 N HEIBERGER 32.79N 87.29W
03/23/2013 E0.88 INCH PERRY AL PUBLIC
COVERING THE GROUND
1042 PM HAIL BRENT 32.94N 87.16W
03/23/2013 E1.75 INCH BIBB AL BROADCAST MEDIA
IN BRENT AND IN PONDVILLE
1045 PM HAIL CENTREVILLE 32.97N 87.13W
03/23/2013 E1.75 INCH BIBB AL 911 CALL CENTER
COVERING THE ROAD.
1046 PM HAIL ROCKFORD 32.89N 86.22W
03/23/2013 E1.75 INCH COOSA AL LAW ENFORCEMENT
1047 PM TSTM WND DMG CENTREVILLE 32.97N 87.13W
03/23/2013 BIBB AL BROADCAST MEDIA
SHERIFF REPORTING TREES DOWN NEAR VALLEY STREET AND
HIGHWAY 219 SOUTH
1051 PM HAIL 3 NW ALEXANDER CITY 32.96N 85.97W
03/23/2013 E1.00 INCH TALLAPOOSA AL EMERGENCY MNGR
ALONG HIGHWAY 280 NEAR COOSA AND TALLAPOOSA COUNTY LINE.
1101 PM TSTM WND DMG 4 NE LAWLEY 32.90N 86.90W
03/23/2013 BIBB AL TRAINED SPOTTER
A FEW TREES DOWN 1 MILE EAST OF RANDOLPH ALONG COUNTY
ROAD 36.
1102 PM TSTM WND GST 4 NW TRUSSVILLE 33.68N 86.64W
03/23/2013 M51.00 MPH JEFFERSON AL PUBLIC
IN CHALKVILLE
1102 PM HAIL 4 NW TRUSSVILLE 33.68N 86.64W
03/23/2013 E0.50 INCH JEFFERSON AL PUBLIC
IN CHALKVILLE
1102 PM HAIL 3 NW HUEYTOWN 33.47N 87.03W
03/23/2013 E0.75 INCH JEFFERSON AL AMATEUR RADIO
IN CONCORD
1106 PM TSTM WND DMG VERBENA 32.75N 86.51W
03/23/2013 CHILTON AL PUBLIC
A HOME WAS DAMAGED ALONG COUNTY ROAD 706.
1107 PM HAIL 1 S JEMISON 32.95N 86.75W
03/23/2013 E0.75 INCH CHILTON AL TRAINED SPOTTER
1121 PM HAIL 2 NE CLANTON 32.87N 86.61W
03/23/2013 E1.00 INCH CHILTON AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED ALONG INTERSTATE 65 JUST NORTH
OF EXIT 208 NEAR CLANTON.
1142 PM TSTM WND DMG HANOVER 33.00N 86.20W
03/23/2013 COOSA AL 911 CALL CENTER
A LARGE TREE FELL AND CAUSED A AUTO ACCIDENT. FIRE CREWS
WERE REMOVING TRAPPED PEOPLE IN THE VEHICLE.
&&
MROSESpecial weather statement, Mar 24, 3:16 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 AM CDT SUN MAR 24 2013
ALZ031>034-240900-
BIBB AL-GREENE AL-HALE AL-PERRY AL-
316 AM CDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...CENTRAL HALE...
SOUTHEASTERN GREENE AND SOUTHWESTERN BIBB COUNTIES UNTIL 400 AM
CDT...
AT 316 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DUFFYS BEND...OR 10 MILES NORTHEAST OF DEMOPOLIS...
MOVING NORTHEAST AT 60 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GREENSBORO...
BRENT...
CENTREVILLE...
SAWYERVILLE...
GREENSBORO MUNICIPAL AIRPORT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3300 8714 3279 8704 3253 8782 3254 8782
3255 8783 3259 8786 3261 8784 3262 8787
3269 8791
TIME...MOT...LOC 0816Z 246DEG 61KT 3265 8775
27Special weather statement, Mar 24, 3:22 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 AM CDT SUN MAR 24 2013
ALZ035-036-240900-
CHILTON AL-COOSA AL-
322 AM CDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR COOSA AND CENTRAL CHILTON
COUNTIES UNTIL 400 AM CDT...
AT 319 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 7 MILES WEST OF CLANTON...
MOVING NORTHEAST AT 65 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLANTON...
WEOGUFKA...
ROCKFORD...
STEWARTVILLE...
KELLYTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3271 8676 3287 8686 3304 8658 3302 8656
3302 8652 3307 8651 3310 8648 3310 8601
3293 8601
TIME...MOT...LOC 0822Z 242DEG 56KT 3283 8670
27Special weather statement, Mar 24, 3:27 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 AM CDT SUN MAR 24 2013
ALZ025-240900-
SHELBY AL-
327 AM CDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY COUNTY UNTIL 400 AM CDT...
AT 324 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SHELBY COUNTY AIRPORT...OR NEAR CALERA...MOVING
NORTHEAST AT 70 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLUMBIANA...
CHELSEA...
WILSONVILLE...
WESTOVER...
HARPERSVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3339 8638 3335 8634 3334 8637 3330 8636
3327 8639 3328 8644 3326 8642 3319 8650
3316 8650 3306 8675 3307 8677 3321 8688
3350 8648 3350 8638
TIME...MOT...LOC 0827Z 236DEG 59KT 3318 8673
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 60 min |
| Mar 23, 7:34 PM CDT | Special Weather Statement | BMX | Lowndes | 41 min |
| Mar 23, 7:44 PM CDT | Special Weather Statement | BMX | Greene | 46 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 65 min |
| Mar 23, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 61 min |
| Mar 23, 8:26 PM CDT | Special Weather Statement | BMX | Hale | 49 min |
| Mar 23, 8:30 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 60 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 54 min |
| Mar 23, 8:41 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Mar 23, 8:54 PM CDT | Special Weather Statement | BMX | Coosa | 51 min |
| Mar 23, 9:14 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Mar 23, 9:17 PM CDT | Special Weather Statement | BMX | Greene, Pickens | 58 min |
| Mar 23, 9:43 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 47 min |
| Mar 23, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Mar 23, 10:10 PM CDT | Special Weather Statement | BMX | Coosa | 50 min |
| Mar 23, 10:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 56 min |
| Mar 23, 10:28 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 47 min |
| Mar 23, 10:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 31 min |
| Mar 23, 10:50 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 55 min |
| Mar 23, 10:51 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 39 min |
| Mar 23, 10:55 PM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Mar 23, 11:21 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 54 min |
| Mar 23, 11:36 PM CDT | Special Weather Statement | BMX | Randolph | 24 min |
| Mar 23, 11:36 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 39 min |
| Mar 23, 11:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 52 min |
| Mar 24, 12:20 AM CDT | Special Weather Statement | BMX | Chambers, Randolph | 40 min |
| Mar 24, 12:29 AM CDT | Special Weather Statement | BMX | Tallapoosa | 16 min |
| Mar 24, 1:13 AM CDT | Areal Flood Advisory | BMX | Pickens | 2 hr |
| Mar 24, 1:24 AM CDT | Special Weather Statement | BMX | Blount | 51 min |
| Mar 24, 2:00 AM CDT | Special Weather Statement | BMX | Perry | 45 min |
| Mar 24, 2:17 AM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Mar 24, 2:39 AM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 3 hr |
| Mar 24, 3:16 AM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Mar 24, 3:22 AM CDT | Special Weather Statement | BMX | Chilton, Coosa | 38 min |
| Mar 24, 3:27 AM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 36 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 days |
| Mar 24, 6:15 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.